Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 27, 2008, 3:20 PM CDT for 4 counties in Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 27, 2008, 4:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Christian County, IL, Effingham County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 104 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 272020
SVRILX
ILC021-049-139-173-272115-
/O.NEW.KILX.SV.W.0182.080627T2020Z-080627T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
SHELBY COUNTY IN CENTRAL ILLINOIS...
SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 415 PM CDT.
* AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF ASSUMPTION TO
10 MILES SOUTH OF PANA TO 25 MILES SOUTHWEST OF PANA...OR ALONG A
LINE EXTENDING FROM 12 MILES EAST OF TAYLORVILLE TO 11 MILES EAST
OF NOKOMIS TO 11 MILES NORTHWEST OF VANDALIA...AND WAS MOVING EAST
AT 33 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOWER HILL...
LAKEWOOD...
WESTERVELT...
COWDEN...
SHELBYVILLE...
FINDLAY...
BETHANY...
BEECHER CITY...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ALLENVILLE...MOWEAQUA...
SHUMWAY...STEWARDSON...SULLIVAN AND WINDSOR.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 167 AND 170.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3911 8860 3910 8882 3921 8882 3921 8913
3922 8915 3934 8915 3935 8920 3966 8915
3966 8848 3922 8847
TIME...MOT...LOC 2020Z 270DEG 29KT 3956 8903 3925 8908
3906 8928
$$
BARNES1 follow-up statement
000
WWUS53 KILX 272052
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT FRI JUN 27 2008
ILC021-272102-
/O.CAN.KILX.SV.W.0182.000000T0000Z-080627T2115Z/
CHRISTIAN-
352 PM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY
IS CANCELLED...
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3911 8860 3910 8882 3921 8882 3921 8913
3922 8915 3935 8915 3935 8903 3966 8902
3966 8848 3922 8847
TIME...MOT...LOC 2052Z 270DEG 29KT 3962 8869 3933 8872
3913 8899
$$
ILC049-139-173-272115-
/O.CON.KILX.SV.W.0182.000000T0000Z-080627T2115Z/
EFFINGHAM-MOULTRIE-SHELBY-
352 PM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN MOULTRIE...SHELBY AND NORTHWESTERN EFFINGHAM COUNTIES...
AT 347 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF BETHANY TO
CLARKSBURG TO 7 MILES SOUTHWEST OF HERRICK...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF SULLIVAN TO 5 MILES SOUTH OF
SHELBYVILLE TO 11 MILES NORTH OF VANDALIA...MOVING EAST AT 33 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
MODE...
WINDSOR...
SULLIVAN...
STRASBURG...
BEECHER CITY...
ALLENVILLE...
TROWBRIDGE...
STEWARDSON...
GAYS...
MOCCASIN...
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 167 AND 170.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3911 8860 3910 8882 3921 8882 3921 8913
3922 8915 3935 8915 3935 8903 3966 8902
3966 8848 3922 8847
TIME...MOT...LOC 2052Z 270DEG 29KT 3962 8869 3933 8872
3913 8899
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:29 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 27, 2:29 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT FRI JUN 27 2008 .DISCUSSION... ISSUED 228 PM CDT FRI JUN 27 2008 PROBLEM OF THE DAY IS THE CONVECTION TONIGHT AND SATURDAY MORNING...THEN SOME INSTABILITY SHOWER PCPN ON SUNDAY...AND FINALLY FRONTAL PCPN ON THURSDAY TO FRIDAY. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN SURFACE FRONTAL BOUNDARY IN MSAS DATA OVER CENTRAL IL. IN MOISTURE CHANNEL SATELLITE IMAGERY...A NUMBER OF WAVE OF UPPER LEVEL IMAGERY ARE SEEN. MAIN UPPER SYSTEM OVER SOUTHERN CANADA ROTATING SOUTH TOWARD ND. IN THE PLAINS...LAST NIGHTS CONVECTION LEFT BEHIND A NUMBER OF WEAK VORTEX SYSTEMS...WITH ONE MOVING EAST OVER NORTHWEST IL. A MORE SIGNIFICANT SHORTWAVE SEEN MOVING EAST OVER CENTRAL IA...WITH A MCV ON THE IL/IA BORDER. THIS SYSTEM IS THE MAIN TRIGGER FOR THE CONVECTIVE DEVELOPMENT AHEAD OF IT IN VERY UNSTABLE AIR OVER EAST MO AND IL. THOUGH HAD MORNING PCPN THAT MOVED THROUGH AND STABILIZED AIRMASS...CLOUDS IN VISIBLE IMAGERY HAVE THINNED AND ALLOWED HEATING IN MO AND WESTERN IL. SEVERAL STORMS ALREADY DEVELOPED IN THE INSTABILITY AND ON LEFT OVER BOUNDARIES FROM MORNING CONVECTION. EXPECT STORMS TO CONTINUE TO DEVELOP INTO EVENING AND OVERNIGHT ALONG AND AHEAD OF THE MCV AND AHEAD OF FRONT. FRONT FINALLY CLEARS BY SATURDAY MIDDAY. FOR SUNDAY...UPPER LEVEL COLD LOW IN GREAT LAKES AND INSTABILITY SHOWERS POSSIBLE IN UNSTABLE AIRMASS. LONG TERM...MONDAY THROUGH FRIDAY. MODELS LOOK PRETTY MUCH IN AGREEMENT FOR MONDAY THROUGH WEDNESDAY. HOWEVER FOR THURSDAY AND FRIDAY...THEY THEN DIVERGE. NORTHWEST UPPER LEVEL FLOW WILL BE DOMAINATE FOR THE MONDAY TO WEDNESDAY PERIOD...KEEPING THE AREA DRY. NO CHANGES TO THE GRIDS FOR THOSE DAYS. FOR THURSDAY AND FRIDAY THOUGH...GFS IS MUCH SLOWER ON A COLD FRONTAL SYSTEM MOVING SOUTHWARD...WITH EUROPEAN BRINGNING FRONT THROUGH CWA INTO OH VALLEY BY SAT MORNING. NCEP GUIDANCE APPEARS TO BE MORE GOING WITH GFS. I LIKE THE MORE AGRESSIVE EUR...SO WNET MORE WITH A BLEND...BRINGING PCPN CHANCES INTO THE REGION FOR THURSDAY AND THURSDAY NIGHT ALONG AND AHEAD OF THE FRONT. LINGERED THE PCPN FOR FRIDAY OVER SOUTHERN 2/3 TO TRY AND BELND THE TWO MODELS. GOETSCH && .AVIATION... ISSUED 1213 PM CDT FRI JUN 27 2008 VFR WILL BE THE PREDOMINANT WX IN BETWEEN PERIODS OF CONVECTION. MAIN CONCERN IS WITH STORMS BEGINNING TO FIRE UP INVOF OLD MCV OVER NORTHEASTERN MISSOURI. ALSO NOTE SOUTHWESTERLY WIND SHIFT MOVING AHEAD OF THIS FEATURE. REDEVELOPMENT OF STORMS OVERNIGHT ALONG COLD FRONT IS QUESTIONABLE ESPECIALLY IN THE FAR WEST...WENT WITH PROB30 GROUPS FOR NOW. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 12:02 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1202 PM CDT FRI JUN 27 2008 ILZ036-040-041-047-049-050-281100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1202 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY. THEN A COLD FRONT WILL PUSH INTO THE REGION TONIGHT AND BRING A SECOND ROUND OF THUNDERSTORMS TO THE AREA FOR THIS EVENING AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS TONIGHT COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN TORNADOES. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT HAVANA AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY. HOWEVER AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. ILZ027>031-037-038-042>046-048-051>057-061>063-066>068-071>073- 281100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY- STARK-TAZEWELL-VERMILION-WOODFORD- 1202 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY. THEN A COLD FRONT WILL PUSH INTO THE REGION TONIGHT AND BRING A SECOND ROUND OF THUNDERSTORMS TO THE AREA FOR THIS EVENING AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS TONIGHT COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN TORNADOES. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL WEATHER DISTURBANCES WILL IMPACT THE REGION THROUGH SATURDAY. THESE DISTURBANCES WILL BRING A PERIODIC CHANCE OF THUNDERSTORMS WITH THEM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 54 min |
| Jun 27, 4:11 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 64 min |
| Jun 27, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 64 min |
| Jun 27, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 48 min |
| Jun 27, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 45 min |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 50 min |
| Jun 27, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Lawrence, Richland | 54 min |
| Jun 27, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 33 min |
| Jun 27, 6:12 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.